"Discharge without anti-clotting drugs"

About: Queen's Medical Centre / General medicine

(as the patient),

I was discharged without Clexane being issued for self-administration.

Contacted key worker about this after discharge. Three days after discharge received a phone call from the hospital concerned to say they had been in touch with my GP and that I was to attend my GP surgery in order to get hold of the Clexane.

Eventually started the injections on the 4th day after discharge. I was not particularly concerned about this at the time since I am relatively young, had a laparoscopic procedure and was mobile from the day after my discharge.

I did not make an official complaint to the hospital concerned at the time, but maybe should have. I would be very concerned if this were to be repeated in the case of an elderly, less mobile patient. However, I also have heard from another member of my family who was treated at another hospital that they too were discharged without Clexane and it was only when their daughter, a hospital nurse, questioned this that they reported the omission. I am contributing this in order to alert patients and their carers to the fact that although a discharge sheet with medications is prepared and signed by two members of staff (often a registrar and a nurse) there may be mistakes and these should be questioned. The more I speak to people about their hospital experiences, the more I realise that the patient has to push and push again for information.

Do you have a similar story to tell? Tell your story & make a difference ››


Response from Nottingham University Hospitals NHS Trust

We appreciate you taking time to share your experience with us and we want to look into this further for you. We need a little more information about your stay, which ward you were on and who treated you. Would you be able to contact us so we can investigate this for you? You can call us on 0115 9249924 ext 67184 or email sarah.kennedy@nuh.nhs.uk and we can discuss it from there.

Response from Queen's Medical Centre

This feedback was originally posted in April 2015 via the Patient Opinion website. There is presently a technical problem with the NHS Choices website. This means a back log of comments are presently being pulled from the Patient Opinion website later than usual. We have escalated our concerns to the NHS Choices team, who have assured us that their team are working to resolve the problem. We responded to this post back in April 2015. This feedback was shared with the staff involved at the time.

  • {{helpful}} of {{total()}} people think this response is helpful